MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 8,13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 8,13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-513-BJ13
Health Effect - Clinical Codes Edema (1820); Hematoma (1884); Pain (1994); Swelling (2091); Sleep Dysfunction (2517); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is one of four submissions from the same patient event.The others are 1220246-2017-00027 ((b)(4)), 1220246-2017-00029 ((b)(4)), and 1220246-2017-00030 ((b)(4)).The device was not returned.During the revision, the surgeon chose to also remove this device which was not returned.Customer will not return the device.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient underwent a left tka procedure.On (b)(6) 2017 the surgeon performed a revision left tka due to unexplained pain and loose tibia.During the revision procedure the surgeon explanted the (tibial tray ar-503-tttj, lot 1251021, ((b)(4)), bearing implant ar-513-bj13, lot 113601404 ((b)(4)), femoral implant ar-516-8l, lot 108761335 ((b)(4)) and patella implant ar-504-psc9, lot 113601437 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, dob (b)(6) 1956, weight (b)(6).Patient was in the obese range by bmi at the time of initial which is contraindicated for tka.Patient medical records dated (b)(6) 2016 noted: left knee x-ray findings - prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Records noted patient would start weight loss program to see if it would make any difference.Patient medical records date (b)(6) 2016 noted: patient had a i&d of hematoma (b)(6) 2015.Patient has had embolizations x3, patient was noted to have decreased mobility, pain with sleeping, walking, stairs and all weight bearing activities.Examination of the left knee demonstrated swelling and well healing incision, venous insufficiency leg edema.Palpation of the left knee demonstrated inferior pole patella tenderness as well as both medial and lateral tibial plateau tenderness.Mild effusion of the left knee was noted.Records noted x-rays showed no change since (b)(6) 2016.

Brand Name
IBAL TKA,BEARING IMP,PS,SZ 8,13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6360430
Report Number1220246-2017-00028
Device Sequence Number932900
Product Code JWH
UDI-Device Identifier00888867107687
UDI-Public00888867107687
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Catalogue NumberAR-513-BJ13
Device Lot Number113601404
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight181